Alert archive / Michigan / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 15, 2007, 3:13 PM EDT for Washtenaw County, Michigan. It was in force for 63 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2007, 3:13 PM EDT (19:13 UTC)
- Expired
- May 15, 2007, 4:16 PM EDT
- In force
- 63 min
- Issued by
- NWS Detroit, MI
- Area
- Counties, with a storm outline in the text
County Washtenaw County, MI
The radar
The Detroit radar (KDTX), 58 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 3:20 PM EDT | TSTM WND GST 60 | 2 N Saline, MI | |
| May 15, 3:20 PM EDT | HAIL 0.75 | 2 N Saline, MI | |
| May 15, 3:23 PM EDT | HAIL 1 | Ann Arbor, MI | |
| May 15, 3:25 PM EDT | TSTM WND GST 66 | Ann Arbor, MI | |
| May 15, 3:28 PM EDT | HAIL 0.75 | 3 Se Ann Arbor, MI | |
| May 15, 3:31 PM EDT | HAIL 0.75 | Ann Arbor, MI | |
| May 15, 3:40 PM EDT | HAIL 0.75 | 2 S Ann Arbor, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 1:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDTX 151913 SVRDTX MIC161-152045- /O.NEW.KDTX.SV.W.0013.070515T1913Z-070515T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 313 PM EDT TUE MAY 15 2007 THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHTENAW COUNTY IN SOUTHEAST MICHIGAN * UNTIL 445 PM EDT * AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BRIDGEWATER...OR ABOUT 9 MILES SOUTHWEST OF ANN ARBOR...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANN ARBOR AND 7 MILES SOUTH OF BARTON HILLS BY 320 PM EDT... YPSILANTI...DIXBORO AND 9 MILES NORTH OF WHITTAKER BY 325 PM EDT... 7 MILES NORTH OF WILLIS BY 330 PM EDT... 9 MILES SOUTH OF SALEM BY 335 PM EDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356 $$ SF / WAG
4 follow-up statements
000 WWUS53 KDTX 151929 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 327 PM EDT TUE MAY 15 2007 MIC161-152045- /O.CON.KDTX.SV.W.0013.000000T0000Z-070515T2045Z/ WASHTENAW MI- 327 PM EDT TUE MAY 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR WASHTENAW COUNTY... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR YPSILANTI...OR ABOUT 6 MILES SOUTHEAST OF ANN ARBOR...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WILLIS BY 335 PM EDT... AT 323 PM...A TRAINED WEATHER SPOTTER REPORTED HAIL THE SIZE OF QUARTERS IN SOUTH ANN ARBOR. SEVERE THUNDERSTORM WATCH NUMBER 275 REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356 $$ WAG
000 WWUS53 KDTX 151950 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 350 PM EDT TUE MAY 15 2007 MIC161-152045- /O.CON.KDTX.SV.W.0013.000000T0000Z-070515T2045Z/ WASHTENAW MI- 350 PM EDT TUE MAY 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR WASHTENAW COUNTY... AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BRIDGEWATER...OR ABOUT 13 MILES SOUTHWEST OF ANN ARBOR...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SALINE AND 6 MILES SOUTH OF ANN ARBOR MUNICIPAL AIRPORT BY 355 PM EDT... MILAN BY 400 PM EDT... WHITTAKER...WILLIS AND 6 MILES SOUTH OF YPSILANTI BY 405 PM EDT... SEVERE THUNDERSTORM WATCH NUMBER 275 REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356 $$ WAG
000 WWUS53 KDTX 152006 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 405 PM EDT TUE MAY 15 2007 MIC161-152045- /O.CON.KDTX.SV.W.0013.000000T0000Z-070515T2045Z/ WASHTENAW MI- 405 PM EDT TUE MAY 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR WASHTENAW COUNTY... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH DIAMETER HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITTAKER...OR ABOUT 10 MILES SOUTHEAST OF ANN ARBOR...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WILLIS BY 415 PM EDT... SEVERE THUNDERSTORM WATCH NUMBER 275 REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356 $$ WAG
000 WWUS53 KDTX 152016 SVSDTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 416 PM EDT TUE MAY 15 2007 MIC161-152026- /O.CAN.KDTX.SV.W.0013.000000T0000Z-070515T2045Z/ WASHTENAW MI- 416 PM EDT TUE MAY 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WASHTENAW COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE COUNTY. THUS...THE WARNING HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH NUMBER 275 REMAINS IN EFFECT UNTIL 10 PM. LAT...LON 4242 8414 4208 8413 4208 8355 4243 8356 $$ WAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:10 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 15, 2:10 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 210 PM EDT TUE MAY 15 2007 .AVIATION... STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AS A COLD FRONT APPROACHES FROM THE WEST LATE THIS AFTERNOON INTO THIS EVENING. THE STRONGEST THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE SOUTHWESTERLY WIND GUSTS TO 60 KNOTS AND TAFS WILL BE AMENDED IF THE STRONGEST STORMS APPROACH THE TERMINALS. HEAVY RAIN IS ALSO EXPECTED ALONG WITH AND BEHIND THE THUNDERSTORMS BETWEEN 21-03Z. LOW CLOUDS WITH MVFR AND POSSIBLY IFR CONDITIONS WILL THEN CONTINUE THROUGH THE REMAINDER OF THE NIGHT. CLOUDS WILL LIFT BACK INTO THE MVFR RANGE ON WEDNESDAY MORNING. && .PREV DISCUSSION...ISSUED 106 PM EDT TUE MAY 15 2007 UPDATE... GOING FORECAST REMAINS ON TRACK WITH WIDESPREAD THUNDERSTORM ACTIVITY EXPECTED TO MOVE INTO THE AREA BY LATE AFTERNOON. A COLD FRONT CURRENTLY EXTENDS FROM SOUTHEAST WISCONSIN TO EASTERN OKLAHOMA. SOUTHERLY FLOW AHEAD OF THE FRONT IS GOING TO BOOST TEMPERATURES INTO THE MID 80S THIS AFTERNOON WITH STEADILY RISING DEWPOINTS. LOW LEVEL MOISTURE IS POOLING ALONG THE FRONTAL BOUNDARY WITH DEWPOINTS ACROSS WESTERN LOWER ALREADY NEAR 60F. THUNDERSTORMS ARE EXPECTED TO START DEVELOPING AS THE FRONTAL BOUNDARY APPROACHES AFTER ABOUT 4 PM. THE POTENTIAL CONTINUES FOR SOME STORMS TO BE SEVERE LATE THIS AFTERNOON AND EARLY THIS EVENING. MODIFYING THE 12Z DTX SOUNDING WITH AN 85/60 PARCEL YIELDS OVER 2000 J/KG OF SURFACE BASED CAPE. TOTALS TOTALS WILL PEAK AROUND 53 AND UPPER LEVEL DIVERGENCE WILL INCREASE AS THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET APPROACHES. MODEL SOUNDING INDICATE DIRECTIONAL SHEAR WILL BE LIMITED BUT DO EXPECT TO SEE SOME BACKING IN THE SURFACE WINDS WITH A MESO-LOW DEVELOPING OVER LAKE MICHIGAN. BULK SHEAR WILL BE ON THE ORDER OF 30-35 KNOTS AND WILL BE SUPPORTIVE OF STRONG STORMS. STORMS MAY DEVELOP AS SUPERCELLS BEFORE BOWING OUT WITH POTENTIAL FOR STRONG WIND GUSTS TO 70MPH THE MAIN THREAT. HEAVY RAIN WILL ALSO BE A THREAT...ESPECIALLY SOUTH OF I-69...AS THE SURFACE LOW DEEPENS TO OUR EAST. 925-700MB FRONTAL BOUNDARY CONTRACTS OVER THE AREA WITH GOOD MID-LEVEL DEFORMATION. WE WILL BE DOING AN 18Z SOUNDING TO HELP GET A BETTER HANDLE ON THE SITUATION. PREV DISCUSSION...ISSUED 349 AM EDT TUE MAY 15 2007 SHORT TERM...TODAY AND TONIGHT THE 07Z SURFACE ANALYSIS SHOWS LOW PRESSURE JUST NORTHEAST OF EASTERN UPPER MI...WITH A COLD FRONT TRAILING INTO CENTRAL KANSAS. THIS FRONTAL BOUNDARY...AIDED BY STEEP MID LEVEL LAPSE RATES PER REGIONAL 00Z UPPER AIR SOUNDINGS...HAS LED TO QUITE A BIT A CONVECTION FROM THE CENTRAL PLAINS TO THE NORTHERN GREAT LAKES. SOME MID LEVEL MOISTURE CONVERGENCE AND STEEP MID LEVEL LAPSE RATES WILL CONTINUE TO TOUCH OFF SCATTERED THUNDERSTORMS ACROSS THE SAGINAW VALLEY AND THUMB REGION THIS MORNING. MEANWHILE...THE STRONG MID LEVEL RIDGE OVER THE OHIO VALLEY SHOULD KEEP THE SOUTHERN HALF OF THE FORECAST AREA RELATIVELY QUIET THIS MORNING. THE MAIN FORCING FOR CONVECTION ACROSS SE MI WILL ARRIVE THIS AFTERNOON AND EVENING AS THE SHORT WAVE TROUGH NOW OVER THE DAKOTAS MOVES INTO THE WESTERN GREAT LAKES...INVOKING MID LEVEL HEIGHT FALLS ACROSS SOUTHERN MI. THIS WILL SEND THE SURFACE COLD FRONT THROUGH SE MI DURING THE AFTERNOON AND EVENING. BOTH NAM AND GFS DEVELOP A SECONDARY LOW ALONG THIS BOUNDARY AS IT SWINGS THROUGH SE MI...WITH THE GFS PERHAPS A BIT TOO STRONG WITH THIS LOW RESULTING FROM CONVECTIVE FEEDBACK IN THE MODEL. CURRENT SURFACE OBSERVATIONS SHOW MID 50 TO LOWER 60 DEWPOINTS ALONG AND AHEAD OF THIS FRONT. THESE HIGHER DEWPOINTS WILL ADVECT INTO SE MI TODAY. THUS THE CONVERGENCE ALONG THE FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS OVER SE MI TO TRIGGER THUNDERSTORM DEVELOPMENT THIS AFTERNOON/EVENING. UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION A 110KT JET WILL FURTHER SUPPORT CONVECTION. THESE FACTORS JUSTIFIES CATEGORICAL POPS TODAY. LINGERING FRONTOGENESIS ALONG THE MID TROPOSPHERIC FRONT SHOULD ALSO KEEP POST FRONTAL SHOWERS PERSISTING WELL INTO THE EVENING. ASSUMING UPPER 50/NEAR 60 DEWPOINTS THIS AFTERNOON...NAM MODEL SOUNDINGS SHOW SURFACE BASED CAPE RANGING FROM 800 J/KG ACROSS THE SAGINAW VALLEY TO 2000 J/KG FROM DETROIT SOUTH. CONVECTIVE CLOUD DEBRIS AND AN EARLIER FROPA SHOULD SUPPRESS THE AMOUNT OF INSTABILITY IN THE NORTHERN CWA. WITH MODEL SOUNDINGS SHOWING FAIRLY STRONG DEEP LAYER UNIDIRECTIONAL SHEAR...THE ENTIRE FORECAST AREA REMAINS IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. MID LEVEL DRY AIR MAY ALSO AID IN DOWNDRAFT STRENGTH AND THUS DAMAGING WIND POTENTIAL...ALONG WITH LARGE HAIL. THE BEST CHANCES FOR SEVERE WEATHER AT THIS POINT APPEAR TO BE SOUTH OF I 69 TODAY...WHERE INSTABILITY IS FORECAST TO BE GREATER. HEAVY RAIN MAY ALSO BE A CONCERN TODAY...ESPECIALLY WITH STORMS DURING THE EVENING AS DEEP LAYER MOISTURE INCREASES. THE BIGGEST CONCERN FOR HEAVY RAINFALL/LOCALIZED FLOODING WILL BE FROM THE DETROIT METRO AREA SOUTH. MODEL SOUNDINGS SHOW PRECIPITABLE WATER INCREASING TO OVER 1.6 INCHES BY 00Z...WITH K INDICES RISING INTO THE UPPER 30S. STRONG 850MB INFLOW...FOCUSED OVER EXTREME SE MI THIS EVENING MAY LEND ITSELF TO HEAVY RAINFALL IN ADDITION TO THE SEVERE THREAT. LONG TERM...WEDNESDAY THROUGH MONDAY THE ARRIVAL OF WEDNESDAY MORNING WILL BE HERALDED WITH AN AMPLIFYING UPPER LEVEL TROUGH DIRECTLY OVER THE GREAT LAKES. A 1004MB SURFACE LOW CENTERED OVER THE NEW ENGLAND STATES WILL BE PEELING EASTWARD ALONG THE EASTERN PERIPHERY OF THE UPPER LEVEL TROUGH. A SURFACE ANTICYCLONE INITIALLY OVER THE EASTERN DAKOTAS WILL BUILD SOUTHEASTWARD INTO THE TENNESSEE RIVER VALLEY BY FRIDAY EVENING. UNTIL THAT HAPPENS SOUTHEASTERN MICHIGAN WILL REMAIN IN AN UNSETTLED CYCLONIC FLOW. THE PERSISTENT MID TO LOW LEVEL CONVERGENCE COMBINED WITH RELATIVELY STEEP LAPSE RATES WILL KEEP A SLIGHT CHANCE TO CHANCE RAIN SHOWERS THROUGHOUT THE FIRST 24 HOURS OF THE LONG TERM (WED MORNING THROUGH THURSDAY MORNING). FOR THE SOUTHERN CWA WED MORNING THERE WILL BE A SLIGHT CHANCE RAIN SHOWERS AS SYNOPTIC SCALE SUBSIDENCE WILL FIGHT AGAINST ANY ASCENDING PARCELS. FOR NOW WILL LEAVE OUT ANY FOG MENTION AS TIGHTENED GRADIENT IN CLOSE PROXIMITY TO SURFACE LOW WILL KEEP THE BOUNDARY LAYER COUPLED. HEADING INTO THE AFTERNOON WILL CARRY CHANCE POPS FOR MUCH OF THE LAND CWA AS STEEPENED MID LEVEL LAPSE RATES DEVELOP WITH ARRIVING MIDLEVEL COLD POOL/DIURNAL HEATING PROCESSES. WILL LEAVE OUT MENTION OF THUNDER AS COOL LOW LEVEL TEMPERATURE PROFILE WILL RESULT IN CAPES OF LESS THAN 100 J/KG. FOR THE EVENING WILL DROP DOWN TO SLIGHT CHANCE AS LOSS OF DAYTIME HEATING WILL STABILIZE THE ATMOSPHERIC COLUMN. THE ROBUST SHORTWAVE ENERGY DIVING INTO THE BACKSIDE OF THE TROUGH HAS TRENDED MORE WESTWARD IN THE PAST 24 HOURS OF THE MODEL SOLUTIONS. THE CYCLONIC VORTICITY MAXIMUM WILL DROP SOUTHWARD THROUGH WISCONSIN AND INTO ILLINOIS. AS A RESULT...THE GREATEST COVERAGE OF SHOWER ACTIVITY OWING TO DCVA WILL REMAIN ACROSS LAKE MICHIGAN AND EXTREME WESTERN LOWER MICHIGAN WEDNESDAY NIGHT. ALL TOO FAMILIAR CANADIAN HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE REMAINDER OF THE WORK WEEK. THE COOLEST PERIOD AHEAD WILL BE THURSDAY NIGHT/FRIDAY MORNING AND WILL KEEP THE PATCHY FROST MENTION. MID TO UPPER 30S LOOK REASONABLE FOR MUCH OF THE CWA WITH LOW 40S FOR THE DETROIT URBAN HEAT ISLAND. THE ADVERTISED BACKDOOR COLD FRONT STILL APPEARS ON TRACK FOR SATURDAY AFTERNOON. ATTM...WILL LEAVE INHERITED POPS ALONE FOR THIS WEEKEND AS CHANGE IS UNWARRANTED. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...SMALL CRAFT ADVISORY...LCZ460 UNTIL 8 PM TUESDAY. MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY...UNTIL 8 PM TUESDAY. && AVIATION...KEK UPDATE...KEK SHORT TERM...CONSIDINE LONG TERM....CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 15, 4:42 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 442 AM EDT TUE MAY 15 2007 MIZ047>049-053>055-060>062-160845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- 442 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAGINAW VALLEY DOWN TO FLINT AND OWOSSO AND FOR THE THUMB. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH WIDESPREAD THUNDERSTORMS TODAY. THUNDERSTORMS WILL AFFECT THE REGION EARLY THIS MORNING...THEN AGAIN DURING THE AFTERNOON HOURS. ISOLATED SEVERE WEATHER IS POSSIBLE THIS MORNING. HOWEVER...THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL OCCUR BETWEEN 2 PM AND 6 PM THIS AFTERNOON. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. FREQUENT LIGHTNING AND HEAVY RAINFALL WILL ALSO ACCOMPANY THE THUNDERSTORMS. SOME OF THE RAINFALL MAY PRODUCE LOCALIZED FLOODING IN MORE URBANIZED AREAS. THUNDERSTORMS THIS MORNING WILL MOVE EAST AT 50 MPH. THUNDERSTORMS THAT AFFECT THE REGION THIS AFTERNOON WILL MOVE EAST AT 40 MPH. A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT WILL TRIGGER WIDESPREAD THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MIZ063-068>070-075-076-082-083-160845- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 442 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM PORT HURON TO HOWELL...INCLUDING THE ENTIRE DETROIT METROPOLITAN AREA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. THE GREATEST SEVERE WEATHER POTENTIAL WILL OCCUR BETWEEN 3 PM AND 9 PM. THERE IS ALSO A POTENTIAL FOR FLASH FLOODING...MAINLY WITH THE STORMS DURING THE EVENING. THE POTENTIAL FOR FLOODING WILL BE GREATEST IN MORE URBANIZED AREAS. THUNDERSTORMS TODAY WILL GENERALLY MOVE EAST AT 40 MPH. A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-160845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 442 AM EDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED FROM THIS MORNING THROUGH THE EVENING. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE THUNDERSTORMS. THE THUNDERSTORMS WILL OCCUR FROM THIS MORNING THROUGH LATE AFTERNOON ON LAKE HURON...WHILE LAKE ST CLAIR AND LAKE ERIE WILL SEE THE STORMS FROM MID AFTERNOON THROUGH LATE IN THE EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 KNOTS AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL AND FREQUENT LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. THE GREATEST SEVERE WEATHER POTENTIAL WILL OCCUR BETWEEN 2 PM AND 9 PM. THUNDERSTORMS TODAY WILL GENERALLY MOVE EAST AT 40 MPH. A COLD FRONT WILL DROP SOUTH ACROSS THE REGION TODAY. THIS FRONT WILL TRIGGER WIDESPREAD THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. CONSIDINE YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:50 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 81 min |
| May 15, 3:04 PM EDT | Special Marine Warning | DTX | 86 min | |
| May 15, 3:16 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 29 min |
| May 15, 3:29 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 91 min |
| May 15, 3:32 PM EDT | Special Marine Warning | DTX | 93 min | |
| May 15, 3:52 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 53 min |
| May 15, 3:52 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 83 min |
| May 15, 4:16 PM EDT | Special Marine Warning | DTX | 89 min | |
| May 15, 4:19 PM EDT | Special Marine Warning | DTX | 116 min | |
| May 15, 4:23 PM EDT | Tornado Warning | DTX | Huron | 30 min |
| May 15, 4:26 PM EDT | Special Marine Warning | DTX | 45 min | |
| May 15, 4:35 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 85 min |
| May 15, 4:56 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 39 min |
| May 15, 5:21 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Oakland | 39 min |
| May 15, 5:48 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 36 min |
| May 15, 6:11 PM EDT | Special Marine Warning | DTX | 19 min | |
| May 15, 6:20 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 71 min |
| May 15, 6:21 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 84 min |
| May 15, 6:47 PM EDT | Special Marine Warning | DTX | 58 min | |
| May 15, 6:55 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 80 min |
| May 15, 7:01 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 68 min |
| May 15, 7:11 PM EDT | Special Marine Warning | DTX | 35 min | |
| May 15, 7:11 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 65 min |
| May 15, 7:38 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 46 min |
| May 15, 7:43 PM EDT | Tornado Warning | DTX | Shiawassee | 24 min |
| May 15, 7:54 PM EDT | Special Marine Warning | DTX | 44 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.